MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T8 DRIVER SHAFT W/AO QC; SCREWDRIVER

SMITH & NEPHEW, INC. T8 DRIVER SHAFT W/AO QC; SCREWDRIVER
Model Number 71174933
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that both of the driver shafts slipped inside of the screw recesses while trying to remove hardware.Occurred during use-inside the patient.Unknown if there was a smith and nephew device available.No other complications were reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that both of the t8 driver shaft w/ao qc and t7 driver shaft w/ao qc shafts slipped inside of the screw recesses while trying to remove hardware.Occurred during use-inside the patient.Unknown if there was a smith and nephew backup device available.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.A visual inspection confirms tip of the device has round off causing the stated failure.The device shows significant signs of wear/usage.The device was manufactured in 2015.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
T8 DRIVER SHAFT W/AO QC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10496964
Report Number1020279-2020-04401
Device Sequence Number16851064
Product Code HXX
UDI-Device Identifier00885556387948
UDI-Public00885556387948
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174933
Device Catalogue Number71174933
Device Lot Number14MUP0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date09/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1